Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2001, 9:30 PM CDT for Adair County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 9:30 PM CDT (02:30 UTC)
- Expired
- Apr 10, 2001, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adair County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 9:35 PM CDT | Thunderstorm Wind 52 E | Novinger, MO | |
| Apr 10, 9:50 PM CDT | Thunderstorm Wind | Kirksville, MO | Law enforcement reported power line down near Kirksville on route P and a door torn off shed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS53 KEAX 110231 SVRMCI MOC001-110315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 930 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ADAIR COUNTY IN NORTHEAST MISSOURI THIS INCLUDES THE CITY OF KIRKSVILLE * UNTIL 1015 PM CDT * AT 930 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NOVINGER...OR ABOUT 6 MILES NORTHWEST OF KIRKSVILLE...MOVING EAST AT 40 MPH. THIS STORM PRODUCED WIND DAMAGE IN TRENTON AROUND 8:30 PM AND 50 MPH WINDS EAST OF MILAN. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIRKSVILLE AT 935 PM CDT ADAIR AT 950 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 4034 9272 4014 9285 4015 9235 4033 9235 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:05 PM CDT, 8 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 1:05 PM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT TUE APR 10 2001 ON-GOING SEVERE WEATHER AND THUNDERSTORM CHANCES THROUGH WEDNESDAY THE MAIN FORECAST CHALLENGES. SURFACE LOW DEEPENING OVER EASTERN COLORADO EARLY THIS AFTERNOON...PRODUCING STRONG SOUTHERLY FLOW...OVERRUNNING WARM FRONT DRAPED ACROSS KANSAS AND MISSOURI. AS A RESULT...WIDESPREAD CONVECTION HAS DEVELOPED ACROSS CENTRAL KANSAS...INTO WESTERN MISSOURI. WARM FRONT FORECAST TO LIFT SLOWLY NORTH THIS AFTERNOON AND EVENING...KEEPING THREAT FOR THUNDERSTORM ACTIVITY OVER CWA INTO THE OVERNIGHT. CURRENT THINKING IS THAT WE SHOULD SEE ADDITIONAL DEVELOPMENT OVER WESTERN AND SOUTHWEST KANSAS AS INTENSE SURFACE LOW BEGINS TO PULL OUT OF THE HIGH PLAINS...WHICH SHOULD FORCE WARM FRONT NORTH. AS A RESULT...AM EXPECTING A BIT OF A BREAK IN THE CONVECTION IN AREAS SOUTH OF THE WARM FRONT THIS EVENING...WITH MORE PRECIPITATION DEVELOPING TOWARDS MIDNIGHT. SEVERE THREAT CONTINUES THROUGH THE OVERNIGHT. WILL LIKELY CONSIDER A FLASH FLOOD WATCH FOR AT LEAST THE WESTERN PART OF CWA. MODELS CONTINUE TO SURGE DRY LINE THROUGH WESTERN PORTION OF CWA BY 18Z...WHICH SHOULD EFFECTIVELY PUT AN END TO THE PRECIPITATION OVER WESTERN MISSOURI AND EASTERN KANSAS. AM A BIT CONCERNED ABOUT THE EASTERN PART OF FORECAST AREA...AS IT APPEARS THAT DRY LINE WILL BE MOVING THROUGH THIS REGION DURING THE PEAK HEATING OF THE DAY. SPC MODERATE RISK IN DAY2 LOOKS GOOD OVER CWA. INTENSE SURFACE LOW PULLS INTO THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT. MODELS FORECASTING VERY STRONG GRADIENT WINDS ACROSS CWA WEDNESDAY INTO WEDNESDAY NIGHT. WILL HOLD OFF ON WIND ADVISORY AT THIS TIME AND LET MIDNIGHT SHIFT SEE HOW SYSTEM EVOLVES. WITH THE EXCEPTION OF THE CHANCE FOR RAIN ON FRIDAY...EXTENDED LOOKS COOLER AND DRIER. .EAX... KS...NONE MO...NONE MJM
In the hours before
Local storm report, Apr 10, 7:45 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM PLEASANT HILL MO FLOOD
04/10/01 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 10, 8:06 PM CDT, 1 hour 24 minutes before
KSZ102-MOZ011>015-020>024-032-033-040-046-110135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 806 PM CDT TUE APR 10 2001 ...THE REMAINDER OF TORNADO WATCH NUMBER 118 HAS BEEN CANCELLED... CONDITIONS HAVE BECOME LESS FAVORABLE FOR TORNADIC STORMS AND THE WATCH HAS BEEN CANCELLED. ADDITIONAL SHOWERS AND STORMS WILL BE POSSIBLE THIS EVENING BUT ARE NOT EXPECTED TO BECOME TORNADIC. THEN NEXT BEST CHANCnE FOR SEVERE OR TORNADIC STORMS WILL BE LATE TONIGHT AND WEDNESDAY. 18
Local storm report, Apr 10, 8:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYj LOCATION....
0510 PM 4 NE STRASBURG MO 1.75 INCH HAIL
04/10/01 CASS REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Apr 10, 9:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 PM 3 S TRENTON MO WIND DAMAGE
04/10/01 GRUNDY REPORTED BY MEDIA.
WINDOWS BLOWN OUT OF A
GARAGAE.Local storm report, Apr 10, 9:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYD LOCATION....
0830 PM 3 N TRENTON MO WIND DAMAGE
04/10/01 GRUNDY REPORTED BY MEDIA.
TREES UPROOTED.Local storm report, Apr 10, 9:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
914 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0841 PM 5 E TRENTON MO WIND DAMAGE
04/10/01 GRUNDY REPORTED BY PUBLIC.
TREES BLOWN OVER HWY 6.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:10 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 50 min |
| Apr 11, 3:58 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 62 min |
| Apr 11, 10:10 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 35 min |
| Apr 11, 10:23 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 52 min |
| Apr 11, 10:38 AM CDT | Severe Thunderstorm Warning | EAX | Andrew | 37 min |
| Apr 11, 10:50 AM CDT | Tornado Warning | EAX | Andrew, Gentry | 40 min |
| Apr 11, 11:21 AM CDT | Tornado Warning | EAX | Worth | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.